Polyhedral scattering of fundamental monopoles

Richard A. Battye, Gary W. Gibbons, Paulina Rychenkova, Paul M. Sutcliffe

    Research output: Contribution to journalArticlepeer-review


    The dynamics of n slowly moving fundamental monopoles in the SU(n + 1) BPS Yang-Mills-Higgs theory can be approximated by geodesic motion on the 4n-dimensional hyperkähler Lee-Weinberg-Yi manifold. In this article we apply a variational method to construct some scaling geodesics on this manifold. These geodesics describe the scattering of n monopoles which lie on the vertices of a bouncing polyhedron; the polyhedron contracts from infinity to a point, representing the spherically symmetric n-monopole, and then expands back out to infinity. For different monopole masses the solutions generalize to form bouncing nested polyhedra. The relevance of these results to the dynamics of well separated SU(2) monopoles is also discussed. © 2003 American Institute of Physics.
    Original languageEnglish
    Pages (from-to)3532-3542
    Number of pages10
    JournalJournal of Mathematical Physics
    Issue number8
    Publication statusPublished - 1 Aug 2003


    Dive into the research topics of 'Polyhedral scattering of fundamental monopoles'. Together they form a unique fingerprint.

    Cite this